MAUDE Adverse Event Report: Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic

Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic
Catalog Number J570G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Granuloma (1876)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent strabismus surgery on an unknown date and suture was used for muscle-to-sclera fixation.The patient developed a highly symptomatic granuloma.The patient required additional medical treatment with topical cyclosporine 2% for two months, following a one-month course of topical corticosteroid therapy that was reportedly well followed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please clarify, was standard vicryl suture used or vicryl rapide? coated vicryl (standard).Product code and lot number? j570g lot 10cp43.Are any photos available of the granulomas? no.Please clarify how many patients experienced a highly symptomatic granuloma.2.Please specify the treatment for each patient.This 2 patients were treated with ciclosporine 2%.One patient was healed in 3mois and one patient is still treated with ¿collyre¿(eye drops) since almost 6 month with still a persistent redness.For each patient please provide the following: not available due to privacy reasons.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of strabismus surgery? early 2026.The following information was requested, but unavailable: were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? additional information was partially provided; some questions are still pending the surgeon's feedback.The sales representative was contacted and will meet with the surgeon during the week of 20 july.Additional information was requested, and the following was obtained: what is the total number of procedures? 2.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.2 patients were treated with ciclosporine 2%.One patient was healed in 3 months and one patient is still treated with ¿collyre¿(eye drops) since almost 6 month with still a persistent redness.Was a prescription for steroids or antibiotics issued for the patient's recovery? if yes, please provide medication name, route and dose.See above.What is the patient¿s current health status and condition? see above.Can you identify the product code and lot number of the product involved? j570g lot 10cp43.Have any of these events been previously reported to ethicon? no if so, could you please provide the corresponding reference number(s)? n/a.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq): hcp - dr.(b)(6).

Brand Name
Coated VICRYL
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50098095
Report Number2210968-2026-07663
Device Sequence Number21424697
Product Code GAM
UDI-Device Identifier10705031041318
UDI-Public(01)10705031041318(17)301130(10)10CP43
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberJ570G
Device Lot Number10CP43
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown